Illinois, 2007

Flood in Illinois, March 3 to 13, 2007

March 3 to 13, 2007 · NWS PAH · 1 event in 1 county or zone

Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage at Shawneetown, where minor flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage at Shawneetown, where minor flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 3, 1:36 PM CST, 7 hours 24 minutes earlier.

Area forecast discussion, Mar 3, 1:36 PM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CST SAT MAR 3 2007

.DISCUSSION...
LARGE VERTICALLY STACKED LOW CONTINUED TO SPIN NE OF THE GREAT LAKES
REGION TODAY. SFC-H8 LI/S BELOW ZERO AND H9/H8 LAPSE RATES EXCEEDING
8 DEG C...COUPLED WITH H7 Q-VEC CONVERGENCE MOVG ESE ACROSS THE
FA...RESULTED IN CONSIDERABLE CLOUDINESS AREA WIDE TODAY...ALONG
WITH SCT -SHSN. THE RUC SHOWS A SECOND AXIS OF LOW TROP MOISTURE
AND FAVORABLE LOW LEVEL LAPSE RATES MOVE ESE ACROSS THE FA THIS
EVENING. HOWEVER...MID LEVEL QG FORCING FOR UPWARD MOTION SHIFTS
EAST. THEREFORE...WILL LINGER ONLY FLURRIES ACROSS THE FA THROUGH
MID EVENING...THEN DECREASE CLOUDS OVERNIGHT.

HIGH PRESSURE WILL KEEP WEATHER CONDITIONS QUIET SUNDAY THROUGH
MONDAY. LITTLE IN THE WAY OF CLOUD COVER IS EXPECTED. A FRONT WILL
MOVE SOUTH ACROSS THE REGION MONDAY NIGHT AND EARLY TUESDAY.
HOWEVER A LACK OF MOISTURE WILL RESULT IN A DRY FROPA. THE HIGH
WILL MOVE EAST...REACHING THE ATLANTIC COAST LATE IN THE WEEK.
MEANWHILE...A COLD FRONT WILL TAKE SHAPE ACROSS THE MIDDLE OF THE
NATION. DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY.
THEN...AS THE FRONT APPROACHES FRIDAY NIGHT...WILL INTRODUCE A
CHANCE OF SHOWERS. THE LONG RANGE PROGS MOVE THE FRONT ACROSS THE
FA SATURDAY. THUS WE WILL KEEP THE CHANCE OF SHOWERS GOING.

AS FAR AS TEMPERATURES ARE CONCERNED...BELOW NORMAL READINGS ARE
EXPECTED SUNDAY AND TUESDAY. WE USED A BLEND OF FWC/MAV AND MET
FOR MAX TEMPS SUNDAY...AND SIDED WITH SLIGHTLY COOLER MEX VALUES
FOR TUESDAY...POST FROPA. OTHERWISE...LOOKS LIKE TEMPERATURES
WILL BE NEAR OR A BIT ABOVE NORMAL NEXT WEEK...ESPECIALLY THURSDAY
AND FRIDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 3, 1:49 PM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
149 PM CST SAT MAR 3 2007

ILZ075-076-080>082-084>086-088-089-KYZ001>003-006-008-009-011>013-
015>017-020>022-MOZ076-086-087-100-107>112-114-041100-
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-
SALINE-UNION IL-JOHNSON-FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-
CALLOWAY-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
149 PM CST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ILZ077-078-083-087-090>094-INZ081-082-085>088-KYZ004-005-007-010-
014-018-019-041100-
EDWARDS-WABASH-WHITE-GALLATIN-POPE-HARDIN-ALEXANDER-PULASKI-
MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-BALLARD-
MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY-HENDERSON-DAVIESS-
149 PM CST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME POINTS ON THE WHITE AND WABASH RIVERS ARE JUST ABOVE FLOOD
STAGE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL POINTS ON THE OHIO...WABASH AND WHITE RIVERS WILL EITHER
BE IN FLOOD...OR GO ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gallatin

When
March 3, 9:00 PM CST to March 13, 11:00 AM CST
Where
Gallatin County, Shawneetown
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.700, -88.130

Minor flooding of fields and woodlands occurred along the Ohio River. At Shawneetown, where flood stage is 33 feet, the river crested at 37.8 feet on the 9th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18406.